MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. ALPHAVAC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787253020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 12/26/2025
Type of Reportable Event Death
Event or Problem Description
An angiodynamics territory manager (tm) reported a patient death occurred after use of an alphavac multipurpose mechanical aspirator f18 c85.At the beginning of the case, the one-way valve on the handle was leaking blood.The device was replaced with another of the same, and the procedure was continued.At the end of the case the patient coded and subsequently expired due to a large bilateral blood clot.The physician surmised that a portion of the clot may have broken when it was being removed, causing some sort of event but he could not confirm.The physician did state to the tm that the angiodynamics device was not to blame for the poor patient outcome.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient embolization and subsequent expiration cannot be confirmed given the patient centric nature of this serious adverse event (sae).There were no reports of alphavac device malfunction during the clot aspiration portion of the procedure; therefore, the device was not returned for evaluation.The physician stated that the patient's expiration is in no way associated with the alphavac device.A device history record (dhr) review of the packaging/assembly shr lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is provided with this device contains the following statements: indications for use the cannula is indicated for: · the non-surgical removal of thrombi or emboli from the venous vasculature · aspiration of contrast media and other fluids from the venous vasculature the cannula is intended for use in the venous system and for the treatment of pulmonary embolism.· directions for use and manuals for the alphavac system and all related accessories should be read prior to use and devices used as indicated.· as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with using surgical and/or percutaneous (seldinger) vascular access techniques as well as physicians trained and experienced in percutaneous, intravascular, diagnostic and interventional techniques requiring fluoroscopic or image guidance and visualization.Adverse events this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: · distal embolization of thrombus.· pulmonary embolism.· cardiac arrest.· death.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key24162774
Report Number1319211-2026-00017
Device Sequence Number13103609
Product Code LJT
UDI-Device Identifier15051684025966
UDI-Public15051684025966
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787253020
Device Catalogue Number25-302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer03/15/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale